Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 4, NWS Baltimore/Washington

May 14, 2018Albemarle County, Greene County, Orange County, Virginia

NWS Baltimore/Washington issued this flash flood warning at May 14, 2018, 3:54 PM EDT for Albemarle County, Greene County, Orange County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2018, 3:54 PM EDT (19:54 UTC)
Expired
May 14, 2018, 9:21 PM EDT
In force
5 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Albemarle County, VA, Greene County, VA, Orange County, VA

The radar

The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WGUS51 KLWX 141954
FFWLWX
VAC003-079-137-142300-
/O.NEW.KLWX.FF.W.0004.180514T1954Z-180514T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
354 PM EDT MON MAY 14 2018

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Southwestern Orange County in central Virginia...
  Northeastern Albemarle County in central Virginia...
  Southeastern Greene County in central Virginia...

* Until 700 PM EDT.

* At 354 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the area. Up to three inches of rain have already
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Free Union, Hollymead, Ruckersville, Newtown, Quinque, Eheart,
  Barboursville, Dawsonville, Stony Point, Advance Mills, Carrsbrook
  and Earlysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3811 7856 3821 7859 3827 7833 3827 7831
      3828 7830 3826 7827 3811 7826 3808 7838

$$

DHOF
3 follow-up statements
892 
WGUS71 KLWX 142042
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
442 PM EDT MON MAY 14 2018

VAC003-079-137-142300-
/O.CON.KLWX.FF.W.0004.000000T0000Z-180514T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange VA-Albemarle VA-Greene VA-
442 PM EDT MON MAY 14 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHWESTERN ORANGE...NORTHEASTERN ALBEMARLE AND SOUTHEASTERN GREENE
COUNTIES...

At 442 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the area. Up to four inches of rain have already fallen.
Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Free Union, Hollymead, Ruckersville, Newtown, Quinque, Eheart,
Barboursville, Dawsonville, Stony Point, Advance Mills, Carrsbrook
and Earlysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3811 7856 3821 7859 3827 7833 3827 7831
      3828 7830 3826 7827 3811 7826 3808 7838

$$

DHOF
755 
WGUS51 KLWX 142250
FFWLWX
VAC003-079-137-150200-
/O.EXT.KLWX.FF.W.0004.000000T0000Z-180515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
650 PM EDT MON MAY 14 2018

The National Weather Service in Sterling Virginia has extended the

* Flash Flood Warning for...
  Southwestern Orange County in central Virginia...
  Northeastern Albemarle County in central Virginia...
  Southeastern Greene County in central Virginia...

* Until 1000 PM EDT.

* At 650 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the area. Up to three inches of rain have already
  fallen. Flash flooding is already occurring.

* Some locations that may experience flooding include...
  Free Union, Hollymead, Ruckersville, Newtown, Quinque, Eheart,
  Barboursville, Dawsonville, Stony Point, Advance Mills, Carrsbrook
  and Earlysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3811 7856 3821 7859 3827 7833 3827 7831
      3828 7830 3826 7827 3811 7826 3808 7838

$$

DHOF
227 
WGUS71 KLWX 150121
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
921 PM EDT MON MAY 14 2018

VAC003-079-137-150131-
/O.CAN.KLWX.FF.W.0004.000000T0000Z-180515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange VA-Albemarle VA-Greene VA-
921 PM EDT MON MAY 14 2018

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ORANGE...NORTHEASTERN
ALBEMARLE AND SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

The heavy rain has ended. Flash flooding is no longer expected. Be
alert for remaining standing water and continue to follow road
closures.

LAT...LON 3811 7856 3821 7859 3827 7833 3827 7831
      3828 7830 3826 7827 3811 7826 3808 7838

$$

DHOF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:06 PM EDT, 48 minutes earlier.

Area forecast discussion, May 14, 3:06 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
306 PM EDT Mon May 14 2018

.SYNOPSIS...
A front over the area tonight will lift north on Tuesday, then
drop southward again Wednesday. It will continue to meander
across the region through Friday. The front may lift north
again during the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface analysis depicts the slow moving front pushing gradually
northeast across the region, but it remains southwest of the
metro. However, its retreat continues to progress northeast with
clouds now having broken and temps warming up quickly. Locations
southwest of the front are well into the 80s with a few spots
into the lower 90s.

Aloft, potent shortwave is crossing southeastward across the
region, currently in eastern Ohio and progged to reach the metro
by 0Z. With shear of 30-40 knots and progged CAPE of 2500-3500
J/kg, widespread thunderstorms with damaging winds are expected.
There are also some isolated severe storms developing in the
warm sector due to terrain enhancement across western Virginia.

Best timing for the widespread line is late aft/early eve, 4PM -
8PM, just ahead of the shortwave. This late timing should allow
continued warming and destabilization across the region near the
warm front, which should continue to enhance storm growth. With
high 850-700 and 850-500 mb lapse rates in vicinity of 7 degrees
per km, storms will have robust updrafts with both hail and wind
threats, but with the storms likely congealing into a line
driven by cold pool just behind, damaging winds appear to edge
out hail as the biggest threat. While there could be an isolated
tornado as well given the low level helicity, but right now this
is not considered the primary threat. Thus, severe thunderstorm
watch is in effect thru early evening.

Storms should mostly clear the region later this evening, but
clouds will linger as the front ends up remaining stuck across
the region, and may in fact even retrograde back to the
southwest. Lows will still be mild, with 60s common, and some
low clouds/patchy fog may redevelop.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
After stalling across the area tonight, the front should lift
handily north of the region on Tuesday, with southwest flow
becoming dominant. This is in response to a weak wave of low
pressure pushing east to our north, which should then cause the
front to drop back south across the region Tuesday night and
Wednesday. We should warm up substantially on Tuesday in the
warm sector, with temps into the low 90s, which will aid in
destabilization as the front drops back south Tuesday night, so
another severe weather risk is present, though the shear is
weaker.

We should end up cooler overall on Wednesday as the front
settles to our south, but another wave of low pressure will ride
eastward along the front late in the day and at night, so while
we will be more stable, another round of showers and t-storms
looks likely as we head through Wednesday into Wednesday night.
The severe risk should be reduced, however. Highs will be
cooler, and our current forecast may in fact be notably too
warm, with some guidance suggesting highs will get stick in the
60s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A low pressure system looks to be positioned in the northern
Gulf of Mexico early on Thursday. An approaching upper level
short wave trough ejecting out of the lower MS valley, along
with a strong subtropical ridge over the western Atlantic will
funnel moisture from this system into our direction Thursday
into Friday. With the stationary front still parked over the
region, this will only enhance rainfall even more. Thursday
night into Friday looks to be the timeframe where the heaviest
rain will fall. Ensemble guidance suggests that 1 to 2 inches of
rain could fall in many areas. This additional rainfall,
combined with what will already have fallen in the past several
days leads to concerns over flooding, especially along the I-95
corridor. Temperatures during this period will remain around
average, as clouds and precipitation will keep things from
getting too warm.

The aforementioned shortwave lifts into our area some time
Saturday into Sunday. This should help to push the
aforementioned stationary front out of the region. However,
model guidance is split as to when this happens. GFS guidance
suggests that the front tries to move back south on Sunday,
while the European suggests the front stays to the north. So,
confidence in Sunday's forecast is low and very dependent on if
the stationary front can stay out of the region. For now,
keeping chance PoPs in the forecast until guidance is a little
more clear on a solution. Temperatures on Saturday should warm
up to the low middle 80's as the front lifts north. However,
Sunday's temperatures will be dependent upon the progression of
the front.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Main concern rest of today into this evening is line of severe
thunderstorms approaching from the northwest, with isolated
cells also potentially affecting CHO during the afternoon ahead
of the main line. Best timing is 20z-0Z across our main
terminals (DCA/BWI/IAD/MTN), perhaps a little earlier at MRB.
CHO could get a decent cell at any point thru early evening.

Later tonight, low cigs and reduced vis could return as moisture
lingers and the stationary front shifts back southwest. THis
should break earlier on Tuesday with VFR overall on Tuesday.
Showers and storms are again expected late Tuesday and Tuesday
evening, however. Showers and storms will remain possible on
Wednesday as well, but low cigs are also possible much of the
day as the front drops back south across the region.

With a stationary front lingering around the region Thursday
and Friday, it is likely that we will see clouds throughout that
entire period. Sub-VFR conditions could be possible at times
during the period. Scattered afternoon thunderstorms are also
possible during this period.

&&

.MARINE...
Main concern this evening is severe storms producing gusty
winds, with special marine warnings possible. Otherwise, light
winds generally espected, but have issued SCA to cover
occasional gusts for the evening. More likely to have gusty
winds across the waters much of Tuesday as low pressure passes
to our north. Storms again may result in special marine
advisories late Tuesday and Tuesday evening. Winds probably
relax a bit Wednesday, but showers and storms will remain
possible.

Despite all of the unsettled weather in the area on Thursday
and Friday, thanks to a stubborn stationary front and deep
southerly flow, winds look to remain below SCA criteria.
However, any thunderstorms that may form could create windy
conditions on the waters.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding possible at Annapolis and Straits Point
during the late evening/early morning high tide cycle next few
days. New minor coastal flood thresholds are expected to be
implemented on Tue for Annapolis and Straits Point assuming
there is no flooding ongoing which may temper the coastal flood
threat somewhat.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
     ANZ530>543.
     Small Craft Advisory from 6 AM Tuesday to midnight EDT Tuesday
     night for ANZ530>543.

&&

SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...RCM
LONG TERM...CJL
AVIATION...RCM/CJL
MARINE...RCM/CJL
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, May 14, 1:53 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
153 PM EDT Mon May 14 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151800-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
153 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect through 9 PM. Scattered
severe thunderstorms with damaging wind gusts and large hail are
possible this afternoon and evening. The greatest risk is south of
U.S. Highway 50.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated severe thunderstorms with damaging wind gusts and large
hail are possible again Tuesday afternoon and evening.

Heavy rains Thursday night and Friday may result in small stream
and urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-151800-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
153 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect through 9 PM. Scattered
severe thunderstorms with damaging wind gusts and large hail are
possible across eastern West Virginia, western Maryland, and
central, northern, and western Virginia this afternoon and
evening.

Scattered incidents of flooding are possible along the northern
and central Virginia Blue Ridge into the Piedmont.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated severe thunderstorms with damaging wind gusts and large
hail are possible again Tuesday.

Scattered incidents of flooding are possible across all of
northern Maryland and parts of eastern West Virginia Tuesday night
and across southern Maryland Wednesday and Wednesday night.

Heavy rains Thursday night and Friday may result in flooding of
small streams and rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters activation may be needed later today.

In the hours before

Local storm report, May 14, 3:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             VERONA                  38.20N  79.01W
05/14/2018  M1.00 INCH       AUGUSTA            VA   PUBLIC

&&

EVENT NUMBER LWX1800165

CJL
Local storm report, May 14, 3:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             3 N EARLYSVILLE         38.20N  78.48W
05/14/2018  M1.00 INCH       ALBEMARLE          VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800166

CJL
Local storm report, May 14, 3:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 NW RUCKERSVILLE       38.25N  78.39W
05/14/2018  M1.00 INCH       GREENE             VA   LAW ENFORCEMENT

&&

EVENT NUMBER LWX1800167

CJL
Local storm report, May 14, 3:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 WNW VERONA            38.21N  79.03W
05/14/2018                   AUGUSTA            VA   BROADCAST MEDIA

            TREE LIMB DOWN AND SIDING DAMAGE AT A HOME.

&&

EVENT NUMBER LWX1800168

HTS
Local storm report, May 14, 3:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 S AFTON               37.99N  78.83W
05/14/2018  M1.75 INCH       NELSON             VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1800169

JMG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:07 PM EDTSpecial Marine WarningLWX38 min
May 13, 10:12 PM EDTSevere Thunderstorm WarningLWXFairfax48 min
May 13, 10:21 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Alexandria39 min
May 13, 10:25 PM EDTSpecial Marine WarningLWX47 min
May 13, 10:50 PM EDTSpecial Marine WarningLWX97 min
May 13, 11:36 PM EDTSpecial Marine WarningLWX54 min
May 14, 5:32 AM EDTDense Fog AdvisoryLWXClarke, Culpeper, Fauquier, Frederick, Greene, Loudoun and 8 more4 hr
May 14, 6:24 AM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church4 hr
May 14, 2:08 PM EDTSmall Craft AdvisoryLWX12 hr
May 14, 2:08 PM EDTSmall Craft AdvisoryLWX37 hr
May 14, 2:19 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton, City of Waynesboro41 min
May 14, 2:46 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Orange44 min
May 14, 2:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson50 min
May 14, 3:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange44 min
May 14, 3:39 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson66 min
May 14, 3:46 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Orange44 min
May 14, 4:15 PM EDTFlash Flood WarningLWXAlbemarle, Nelson5 hr
May 14, 4:38 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Rappahannock, Warren52 min
May 14, 4:51 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, City of Winchester39 min
May 14, 5:11 PM EDTSevere Thunderstorm WarningLWXNelson49 min
May 14, 5:13 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Page, Shenandoah, Warren, City of Winchester47 min
May 14, 5:29 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun61 min
May 14, 5:33 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Madison, Page, Rockingham, Shenandoah and 1 more57 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningLWXClarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more55 min
May 14, 5:42 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, Rockingham, City of Staunton, City of Waynesboro48 min
May 14, 5:49 PM EDTTornado WarningLWXLoudoun26 min
May 14, 6:03 PM EDTSpecial Marine WarningLWX117 min
May 14, 6:07 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, City of Alexandria and 4 more53 min
May 14, 6:11 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Greene, Madison, Orange, Prince William and 3 more79 min
May 14, 6:12 PM EDTTornado WarningLWXFairfax, Loudoun, City of Fairfax33 min
May 14, 6:14 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville76 min
May 14, 6:30 PM EDTSpecial Marine WarningLWX2 hr
May 14, 6:31 PM EDTSpecial Marine WarningLWX119 min
May 14, 6:33 PM EDTSevere Thunderstorm WarningLWXKing George57 min
May 14, 6:56 PM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church3 hr
May 14, 7:00 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Alexandria30 min
May 14, 7:10 PM EDTSpecial Marine WarningLWX95 min
May 14, 7:17 PM EDTFlash Flood WarningLWXPage2 hr
May 14, 7:29 PM EDTFlash Flood WarningLWXAlbemarle, Nelson114 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.